Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Weak convergence and weak compactness for multifunctions with values in a separable Banach space


Author: Nikolaos S. Papageorgiou
Journal: Proc. Amer. Math. Soc. 109 (1990), 677-687
MSC: Primary 28A20; Secondary 28B20, 46G10
MathSciNet review: 1013978
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we extend the notion of weak convergence to Banach space valued integrable multifunctions. We prove some properties of this mode of convergence and we show that under certain hypotheses the space of uniformly bounded, $ w$-compact, convex valued integrable multifunctions is sequentially weakly complete. Then we prove two Dunford-Pettis type weak compactness theorems and we also show that the set valued conditional expectation is weakly continuous. Finally we present an application from control theory.


References [Enhancements On Off] (What's this?)

  • [1] Z. Artstein, Weak convergence of set valued functions and control, Siam J. Control 13 (1975), 865-878. MR 0377661 (51:13830)
  • [2] J.-M. Bismut, Integrales convexes et probabilités, J. Math. Anal. Appl. 42 (1973), 639-673. MR 0324734 (48:3083)
  • [3] A. Costé, La propriété de Radon-Nikodym en integration multivoque, C. R. Acad. Sci. Paris 280 (1975), 1515-1518. MR 0374371 (51:10571)
  • [4] W. Davis, T. Figiel, W. Johnson, and A. Pelczynski, Factoring weakly compact operators, J. Funct. Anal. 17 (1974), 311-327. MR 0355536 (50:8010)
  • [5] J. Diestel, Geometry on Banach spaces--selected topics, Lecture Notes in Math., vol. 465, Springer, Berlin, 1975. MR 0461094 (57:1079)
  • [6] J. Diestel and J. Uhl, Vector Measures, Math. Surveys, 15, Amer. Math. Soc., Providence, RI, 1977. MR 0453964 (56:12216)
  • [7] J. Dugundji, Topology, Allyn and Bacon, Boston, MA, 1966. MR 0193606 (33:1824)
  • [8] C. Godet-Thobie, Theoremes de Radon-Nikodym multivoque et integration par rapport a certaines multimesures, Sem. Anal. Convexe, Montpellier, 1974, exp. 11, pp. 11.1-11.9. MR 0507499 (58:22461)
  • [9] F. Hiai and H. Umegaki, Integrals, conditional expectations and martingales of multivalued functions, J. Multiv. Anal. 7 (1977), 149-182. MR 0507504 (58:22463)
  • [10] A. and C. Ionescu-Tulcea, Topics in the theory of lifting, Springer, Berlin, 1969.
  • [11] A. de Korvin and R. Kleyle, A convergence theorem for convex set valued supermartingales, Stoch. Anal. Appl. 3 (1985), 433-445. MR 808943 (87f:60053)
  • [12] N. S. Papageorgiou, On the theory of Banach space valued multifunctions. Part 1: Integration and conditional expectation, J. Multiv. Anal. 17 (1985), 185-206. MR 808276 (87e:28015)
  • [13] -, On the theory of Banach space valued multifunctions. Part 2: Set valued martingales and set valued measures, J. Multiv. Anal. 17 (1985), 207-227. MR 808277 (87e:28016)
  • [14] -, Contributions to the theory of set valued functions and set valued measures, Trans. Amer. Math. Soc. 304 (1987), 245-265. MR 906815 (89a:28007)
  • [15] -, A relaxation theorem for differential inclusions in Banach spaces, Tôhoku Math. J. 39 (1987), 505-517. MR 917464 (89b:34034)
  • [16] -, On the efficiency and optimality of allocations II, Siam J. Control and Optim. 24 (1986), 452-479. MR 838050 (87j:90035)
  • [17] -, A convergence theorem for set valued supermartingales in a separable Banach space, Stoch. Anal. Appl. 5 (1987), 405-422. MR 912867 (88j:60091)
  • [18] G. Salinetti and R. Wets, On the convergence of sequences of convex sets infinite dimensions, SIAM Rev. 21 (1979), 18-33. MR 516381 (80h:52007)
  • [19] L. Thibault, Esperances conditionelles d'integrandes semi-continus, Ann. Inst. H. Poincaré XVII (1981), 337-350. MR 644351 (83a:60005)
  • [20] D. Wagner, Survey of measurable selection theorems, SIAM J. Control and Optim. 15 (1977), 859-903. MR 0486391 (58:6137)
  • [21] A. Willansky, Modern methods in topological vector spaces, McGraw-Hill, New York, 1978.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28A20, 28B20, 46G10

Retrieve articles in all journals with MSC: 28A20, 28B20, 46G10


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-1013978-6
PII: S 0002-9939(1990)1013978-6
Keywords: Integrably bounded multifunction, multimeasure, Dunford-Pettis theorem, multivalued Radon-Nikodym theorem, Mackey topology, set valued conditional expectation, mild solution, control system
Article copyright: © Copyright 1990 American Mathematical Society